Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 67, NWS Nashville, TN

June 10, 2018Robertson County, Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 2018, 3:28 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2018, 3:28 PM CDT (20:28 UTC)
Expired
Jun 10, 2018, 4:00 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Robertson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 3:30 PM CDTTSTM WND DMG3 W Portland, TNFACEBOOK VIDEO SHOWED TREES AND POWER LINES DOWN IN THE SCATTERSVILLE COMMUNITY
Jun 10, 3:35 PM CDTTSTM WND DMGPortland, TNDISPATCH REPORTS SEVERAL TREES AND POWERLINES DOWN ACROSS THE COUNTY; ESPECIALLY NORTH AND AROUND THE PORTLAND AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

060 
WUUS54 KOHX 102028
SVROHX
TNC147-165-102100-
/O.NEW.KOHX.SV.W.0067.180610T2028Z-180610T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
328 PM CDT SUN JUN 10 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Sumner County in Middle Tennessee...
  Eastern Robertson County in Middle Tennessee...

* Until 400 PM CDT.

* At 328 PM CDT, a severe thunderstorm was located near Cross Plains,
  or 12 miles northwest of Gallatin, moving south at 20 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Gallatin, Hendersonville, Goodlettsville, White House,
  Millersville, Cross Plains, Portland, Orlinda, Cottontown and
  Bledsoe Creek State Park.

This includes Interstate 65 between mile markers 101 and 102, and
between mile markers 105 and 120.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with this storm. 
Move indoors immediately. Lightning is one of nature's leading 
killers. Remember, if you can hear thunder, you are close enough to 
be struck by lightning.

&&

LAT...LON 3662 8675 3663 8641 3637 8630 3631 8665
      3634 8671
TIME...MOT...LOC 2028Z 341DEG 15KT 3653 8657 

HAIL...0.75IN
WIND...60MPH
 
$$

Shamburger
1 follow-up statement
929 
WWUS54 KOHX 102043
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
343 PM CDT SUN JUN 10 2018

TNC147-165-102100-
/O.CON.KOHX.SV.W.0067.000000T0000Z-180610T2100Z/
Sumner TN-Robertson TN-
343 PM CDT SUN JUN 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SUMNER AND EASTERN ROBERTSON COUNTIES...

At 342 PM CDT, a severe thunderstorm was located near White House, or
7 miles northwest of Gallatin, moving south at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Gallatin, Hendersonville, Goodlettsville, White House, Millersville,
Cross Plains, Portland, Orlinda, Cottontown and Bledsoe Creek State
Park.

This includes Interstate 65 between mile markers 101 and 102, and
between mile markers 105 and 120.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Old Hickory Lake, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3662 8675 3663 8641 3637 8630 3631 8665
      3634 8671
TIME...MOT...LOC 2042Z 347DEG 17KT 3645 8656 

HAIL...0.75IN
WIND...60MPH
 
$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:44 PM CDT, 44 minutes earlier.

Area forecast discussion, Jun 10, 2:44 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
244 PM CDT Sun Jun 10 2018

.DISCUSSION...

At mid afternoon, scattered thunderstorms had developed, mainly
along an outflow boundary from this morning's convective system.
The thunderstorms were located just west of I-65. Look for
additional scattered thunderstorm development late afternoon and
early evening across the area as the main mesoscale boundary
dissipates and other small scale boundaries interact. Some of the
thunderstorms will produce heavy downpours, frequent lightning,
and gusty winds. A couple of the storms could briefly approach
severe levels. Most of the showers and thunderstorms will die off
with sunset, although a few may linger into the late night east
of I-65. Otherwise, it will continue to be quite muggy.

For this week, a large ridge will remain in place over the central
states. This ridge will help keep Mid Tn very warm and humid
through the week. Mid Tn will be on the fringe of the ridge
through midweek with enough instability and occasional weak
disturbances to produce scattered showers and thunderstorms each
day, mainly in the afternoon and evening. The severe potential
looks low, but as usual, a couple of storms could be briefly,
locally severe each day. Looking ahead to late week, the ridge
will expand eastward toward Tn. Temps will edge upward as
thunderstorm chances lessen.

Early week highs will be in the mid 80s to lower 90s, pushing to
the upper 80s to mid 90s by the weekend. Lows will be in the mid 60s
to around 70 early week, then upper 60s to lower 70s by the
weekend. Rain chances will be mainly in he 30-50 percent range
through midweek, dropping to 20-30 percent by the weekend. Yucky
summer humidity will be locked in through the week with dew
points in the mid 60s to lower 70s.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR. MCV that brought rain and storms to BNA/MQY this morning now
bringing rain to CSV. Additional -SHRA/-TSRA likely to pop up this
afternoon along a differential heating boundary east of CKV, and
a line of scattered -SHRA/-TSRA is moving southward in KY. All of
this warrants a VCSH at CKV and VCTS at BNA/MQY this afternoon.
Activity expected to diminish after sunset. Light south to west
winds anticipated through the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      71  91  72  90  71 /  30  30  20  50  40
Clarksville    70  90  71  89  71 /  30  20  20  50  40
Crossville     66  84  66  83  67 /  30  30  20  50  40
Columbia       69  90  70  89  69 /  30  30  20  50  40
Lawrenceburg   68  89  69  88  68 /  30  30  20  50  40
Waverly        70  90  71  90  70 /  20  20  20  50  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........Shamburger
Hazardous weather outlook, Jun 10, 5:04 AM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
504 AM CDT Sun Jun 10 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-111015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
504 AM CDT Sun Jun 10 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 10, 9:32 AM CDT, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
932 AM CDT SUN JUN 10 2018

TNZ077-101500-
Coffee TN-
932 AM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE COUNTY UNTIL 1000
AM CDT...

At 932 AM CDT, Doppler radar was tracking a strong thunderstorm over
Manchester, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Bonnaroo, Manchester, Hillsboro, Arnold AFB and Woods Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons at Bonnaroo should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3531 8596 3530 8596 3532 8598 3531 8600
      3534 8603 3536 8615 3535 8616 3536 8618
      3535 8618 3540 8625 3555 8613 3546 8589
      3538 8589 3537 8587 3535 8588 3533 8591
      3532 8590 3529 8592
TIME...MOT...LOC 1432Z 305DEG 13KT 3544 8612

Shamburger
Local storm report, Jun 10, 9:57 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
957 AM CDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     LIGHTNING        MOUNT JULIET            36.21N  86.52W
06/10/2018                   WILSON             TN   EMERGENCY MNGR

            OUTBUILDING STRUCK BY LIGHTNING AND SET ON FIRE ON
            CLEMMONS ROAD.

&&

EVENT NUMBER OHX1800109

SHAMBURGER
Special weather statement, Jun 10, 2:41 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
241 PM CDT SUN JUN 10 2018

TNZ060-061-095-102045-
Maury TN-Giles TN-Marshall TN-
241 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL...SOUTHEASTERN
MAURY AND CENTRAL GILES COUNTIES UNTIL 345 PM CDT...

At 241 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Spring Hill to near Pulaski.
Movement was east at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Columbia, Lewisburg, Pulaski, Chapel Hill, Cornersville, Lynnville,
Frankewing, Culleoka and I-65 East Of Columbia.

LAT...LON 3519 8721 3569 8698 3569 8665 3526 8683
      3518 8683
TIME...MOT...LOC 1941Z 274DEG 9KT 3565 8692 3527 8708

Shamburger
Special weather statement, Jun 10, 2:56 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
256 PM CDT SUN JUN 10 2018

TNZ007>009-029-102100-
Robertson TN-Trousdale TN-Sumner TN-Macon TN-
256 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SUMNER...WESTERN MACON...
NORTHWESTERN TROUSDALE AND NORTHEASTERN ROBERTSON COUNTIES UNTIL 400
PM CDT...

At 255 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Orlinda to near Westmoreland. Movement was
south at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Gallatin, Hartsville, White House, Westmoreland, Cross Plains,
Portland, Orlinda, Mitchellville, Cottontown, Bethpage, Oak Grove and
Black Jack.

LAT...LON 3664 8613 3637 8609 3645 8680 3665 8683
      3665 8659 3663 8656 3665 8651 3665 8645
TIME...MOT...LOC 1955Z 338DEG 9KT 3669 8673 3660 8620

Shamburger
Special weather statement, Jun 10, 3:14 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
314 PM CDT SUN JUN 10 2018

TNZ061-075-102100-
Bedford TN-Marshall TN-
314 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN BEDFORD COUNTIES UNTIL 400 PM CDT...

At 314 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lewisburg to 11 miles east of Pulaski.
Movement was east at 15 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Shelbyville, Lewisburg, Belfast and Farmington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3526 8683 3555 8671 3554 8647 3535 8653
      3536 8654 3536 8655 3537 8657 3537 8660
      3533 8660 3532 8664 3531 8665 3532 8666
      3531 8668 3525 8675
TIME...MOT...LOC 2014Z 286DEG 15KT 3549 8674 3523 8683

Shamburger
Local storm report, Jun 10, 3:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
320 PM CDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 AM     TSTM WND DMG     1 SE CRIEVE HALL        36.06N  86.75W
06/10/2018                   DAVIDSON           TN   TRAINED SPOTTER

            TREE SNAPPED IN ELLINGTON AGRICULTURAL CENTER. TIME
            ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER OHX1800110

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:21 AM CDTSpecial Weather StatementOHXWilliamson39 min
Jun 10, 8:54 AM CDTSpecial Weather StatementOHXWilson66 min
Jun 10, 9:32 AM CDTSpecial Weather StatementOHXCoffee28 min
Jun 10, 9:45 AM CDTAreal Flood AdvisoryOHXRutherford, Wilson2 hr
Jun 10, 10:47 AM CDTAreal Flood AdvisoryOHXRutherford3 hr
Jun 10, 2:41 PM CDTSpecial Weather StatementOHXGiles, Marshall64 min
Jun 10, 2:56 PM CDTSpecial Weather StatementOHXSumner, Trousdale64 min
Jun 10, 3:14 PM CDTSpecial Weather StatementOHXMarshall46 min
Jun 10, 4:00 PM CDTSpecial Weather StatementOHXSumner, Wilson45 min
Jun 10, 5:43 PM CDTSpecial Weather StatementOHXDavidson32 min
Jun 10, 5:51 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson24 min
Jun 10, 6:09 PM CDTSpecial Weather StatementOHXCheatham36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.